Alert archive / Alabama / Wind Advisories in 2010

Wind Advisory 18, NWS Birmingham, AL

November 16, 201039 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Nov 16, 2010, 5:47 AM CST for 39 counties in Alabama. It took effect at Nov 16, 2010, 8:32 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 5:47 AM CST (11:47 UTC)
In effect from
Nov 16, 2010, 8:32 AM CST
Expired
Nov 16, 2010, 6:00 PM CST
In force
9 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WWUS74 KBMX 161147
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 AM CST TUE NOV 16 2010

...BREEZY CONDITIONS DEVELOPING TODAY...


ALZ011>015-017>050-170000-
/O.NEW.KBMX.WI.Y.0018.101116T1600Z-101117T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
547 AM CST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS NORTHWEST ALABAMA 
THIS MORNING WILL PRODUCE GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH.
THE WINDS WILL DIMINISH BY SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER...
OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
694 
WWUS74 KBMX 161432
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 AM CST TUE NOV 16 2010

...BREEZY CONDITIONS EXPECTED TODAY...

ALZ011>015-017>050-170000-
/O.EXT.KBMX.WI.Y.0018.101116T1432Z-101117T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
832 AM CST TUE NOV 16 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. 

BREEZY CONDITIONS ARE ANTICIPATED ACROSS ALL OF CENTRAL ALABAMA
TODAY. SUSTAINED WINDS WILL RANGE FROM 15 TO 20 MPH...WITH A FEW
GUSTS TO AROUND 30 MPH. SOUTH WINDS WILL EVENTUALLY SWING TO THE
SOUTHWEST AFTER THE SURFACE LOW EXITS NORTH AND EAST. THE WINDS
WILL DIMINISH AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER...
OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Nov 16, 5:46 AM CST, 1 minute earlier.

Area forecast discussion, Nov 16, 5:46 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 AM CST TUE NOV 16 2010

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING
HOURS...AS THE MAIN UPPER TROUGH AND SURFACE LOW BEGIN TO SWING
THROUGH THE AREA. THE SURFACE LOW WILL BE NEAR NORTHWESTERN
ALABAMA BY SUNRISE AND THEN QUICKLY EXIT OUT OF THE AREA BY THE
EARLY AFTERNOON. RAINFALL WILL BE MOST WIDESPREAD FROM NOW THROUGH
ROUGHLY 9 AM.

CURRENTLY WATCHING A DRY SLOT WORKING INTO THE SOUTHWESTERN COUNTIES
WITH A LINE OF SHOWERS AND THUNDERSTORMS ACROSS THE GULF COAST. THIS
LINE IS CUTTING OFF THE BULK OF THE RAIN AND EVEN THE SEVERE THREAT
RIGHT NOW ACROSS THE AREA. ALTHOUGH AS THE UPPER LOW AND SURFACE
SWING CLOSER TO THE AREA...THERE WILL STILL BE A POSSIBILITY FOR
SOME SEVERE WEATHER...ALTHOUGH CHANCES REMAIN SLIM. AT THIS TIME
THIS AREA STILL REMAINS ACROSS THE SOUTH.

ONCE THE SYSTEM CLEARS OUT BY TONIGHT...TEMPERATURES WILL COOL OFF
QUITE A BIT. THE ONLY CAVEAT TO THIS WOULD BE THE CLOUD COVER THAT
SHOULD REDEVELOP WITH THE WRAP AROUND MOISTURE THAT WILL BE PRESENT.

PAST THIS SYSTEM...DRIER CONDITIONS WILL BE ONCE AGAIN
APPEAR...ALONG WITH COOL MORNINGS. TEMPERATURES WILL SLOWLY MODIFY
EACH DAY AS THE WEEKEND APPROACHES. THE NEXT SYSTEM WILL IMPACT THE
AREA BY THE VERY END OF THE PERIOD. EVEN THIS ACTIVITY WOULD BE
ISOLATED AS IT WOULD BE AHEAD OF THE NEXT COLD FRONT THAT MAY MOVE
THROUGH BY THE END OF THE WEEK.

&&

.AVIATION...12Z TAF DISCUSSION.

IFR TO MVFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS ALL TAF SITES
AT LEAST THROUGH THE NEXT 12 HOURS. EXPECT FOR CEILINGS TO BOUNCE
AROUND BETWEEN THESE TWO CATEGORIES DURING THIS TIME PERIOD.
VISIBILITIES WILL ALSO DO THE SAME...ESPECIALLY DURING PERIODS OF
HEAVY RAIN.

RAIN WILL BEGIN TO EXIT THE AREA STARTING AT AROUND 18Z FROM WEST TO
EAST. WINDS WILL BECOME GUSTY DURING THE LATE MORNING AND AFTERNOON
HOURS. CEILINGS WILL REMAIN AT IN THE MVFR RANGE DURING THE
AFTERNOON AND QUITE POSSIBLE GOING BACK DOWN INTO IFR AFTER 00Z.
FLIGHT CONDITIONS COULD BEGIN TO IMPROVE AFTER 06Z AS CLOUDS BEGIN
TO LIFT.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...
HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...
MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&
Hazardous weather outlook, Nov 15, 8:37 PM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
837 PM CST MON NOV 15 2010

ALZ011>015-017>050-161230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
837 PM CST MON NOV 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THERE IS A SMALL THREAT OF AN ISOLATED TORNADO AND DAMAGING WIND
AFTER 3 AM. THE POTENTIAL RISK IS GENERALLY ALONG AND SOUTH OF A LINE
FROM SELMA TO ALEXANDER CITY TO LAFAYETTE. ADDITIONALLY...LOCALLY
HEAVY RAIN IS ALSO POSSIBLE OVERNIGHT AS A LOW PRESSURE SYSTEM
DEVELOPS AND MOVES TOWARD CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SMALL THREATS OF AN ISOLATED TORNADO...DAMAGING WIND...AND
LOCALLY HEAVY RAIN CONTINUE INTO TUESDAY MORNING UNTIL AROUND 10 AM.
THE BEST CHANCE APPEARS TO BE ALONG AND SOUTH OF INTERSTATE 85...
WITH EVEN SMALLER CHANCES NORTHWARD TO NEAR ASHLAND AND WEDOWEE.

A LOW PRESSURE AREA WILL MOVE ACROSS CENTRAL ALABAMA ON TUESDAY
CREATING BREEZY CONDITIONS. WINDS WILL BE AROUND 15 MPH WITH HIGHER
GUSTS. THERE IS A SMALL CHANCE WINDS WILL REACH ADVISORY CRITERIA
OF GUSTS AROUND 30 MPH.

A COLDER AIRMASS WILL BE IN PLACE ACROSS CENTRAL ALABAMA FRIDAY AND
SATURDAY. LOWS WILL GENERALLY BE IN THE 30S AREAWIDE. FROST
DEVELOPMENT WILL BE POSSIBLE BOTH MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY LATE TONIGHT...AND INTO TUESDAY MORNING.

75/LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 7:49 AM CSTSpecial Weather StatementBMXBlount, Jefferson41 min

Nearby

Wind Advisories in Alabama, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.